MAUDE Adverse Event Report: STRYKER SPINE-FRANCE VBOSS SMALL CAGE INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE VBOSS SMALL CAGE INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 33660700
Medical Device Problem Codes Material Deformation (2976); Mechanical Jam (2983)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during surgery, the inserter was not functional.The inner shaft was not linked to the dial.After that, the surgeon inserted the cage with a forceps.
 
Additional Manufacturer Narrative
The customer reported event of cage inserter jamming was confirmed via visual and functional inspections.Inspection of the jaws found deformation and wear on the instrument.Manufacturing history was reviewed and no issues were identified.Age of the instrument was found to be more than 13 years old.A root cause of the event is normal wear and tear and extensive use of the instrument.
 
Event or Problem Description

Brand Name
VBOSS SMALL CAGE INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6811849
Report Number0009617544-2017-00329
Device Sequence Number132322
Product Code LXH
UDI-Device Identifier07613327262681
UDI-Public(01)07613327262681
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number33660700
Device Catalogue Number33660700
Device Lot Number045807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2017
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer07/26/2017
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1